Alert archive / Iowa / Flash Flood Warnings in 2016

Flash Flood Warning 48, NWS Omaha, NE

September 16, 2016Washington County, Nebraska; Harrison County, Pottawattamie County, Iowa

NWS Omaha, NE issued this flash flood warning at Sep 16, 2016, 1:25 AM CDT for Washington County, Nebraska; Harrison County, Pottawattamie County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2016, 1:25 AM CDT (06:25 UTC)
Expired
Sep 16, 2016, 4:30 AM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, IA, Pottawattamie County, IA, Washington County, NE

The radar

The Omaha radar (KOAX), 50 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2247 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2247 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
1.5
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted.

206 
WGUS53 KOAX 160625
FFWOAX
IAC085-155-NEC177-160930-
/O.NEW.KOAX.FF.W.0048.160916T0625Z-160916T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
125 AM CDT FRI SEP 16 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HARRISON COUNTY IN SOUTHWESTERN IOWA...
  NORTHWESTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
  EAST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 430 AM CDT.

* AT 124 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO 4 INCHES OF RAIN HAVE
  FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BLAIR...MISSOURI VALLEY...LOGAN...FORT CALHOUN...MODALE...
  DESOTO BEND NATIONAL WILDLIFE REFUGE...
  HISTORICAL VILLAGE WELCOME CENTER...
  WILSON ISLAND STATE PARK AND HITCHCOCK NATURE CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 108 AND 111.
 INTERSTATE 29 BETWEEN MILE MARKERS 66 AND 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4165 9560 4142 9573 4138 9580 4141 9590
      4151 9614 4163 9602

$$

KG
1 follow-up statement
807 
WGUS73 KOAX 160927
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
427 AM CDT FRI SEP 16 2016

IAC085-155-NEC177-160936-
/O.EXP.KOAX.FF.W.0048.000000T0000Z-160916T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON IA-POTTAWATTAMIE IA-WASHINGTON NE-
427 AM CDT FRI SEP 16 2016

...THE FLASH FLOOD WARNING FOR SOUTHERN HARRISON...NORTHWESTERN
POTTAWATTAMIE AND EAST CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT 430
AM CDT...

THE HEAVY RAIN THAT FELL THURSDAY EVENING AND EARLY FRIDAY MORNING
AND PROMPTED THE FLASH FLOOD WARNING HAS ENDED...AND FLOOD WATERS
HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 4165 9560 4142 9573 4138 9580 4141 9590
      4151 9614 4163 9602

$$

DERGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 12:21 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 16, 12:21 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1221 AM CDT FRI SEP 16 2016

.UPDATE...
Issued at 742 PM CDT THU SEP 15 2016

Very compact area of thunderstorms continues across northeast NE
and west central IA this evening. This cluster is being fed by
continued warm moist advection on the nose of low level jet. The
00z KOAX sounding yielded 1.83" of precipitable water, which is
just shy of the record 2.0 for this date.  This cluster was
responsible for several supercells earlier with many reports of
funnel clouds and large hail. Through time, it has transitioned to
heavy rain and wind. The flash flood watch issued earlier captures
this area very well, and 4 flash flood warnings remain in effect.
We are now getting reports of water over streets and low lying
areas in many of the warning polygons, with radar estimating 2.5
to 3 inches over a very wide area. 1 severe warning remains in
effect for both wind and hail. The severe watch that was issued
late in the afternoon was trimmed a bit on the southern edge to
remove the Omaha and Council Bluffs metro areas since it appears
that storms were setting up just north of the area. The original
watch is valid until 9 pm and that appears to be working out, and
will make a final decision if any counties may need an extension
for within the next 45 minutes.

Meanwhile, storms are developing west of the region tonight across
central NE and northwest KS. These storms are expected to continue
to roll eastward overnight, moving into our forecast area as early
as 11 pm in northeast NE, then spreading eastward into other areas
through the night. These storms will also have a wind and hail
threat, but may also be fighting an unfavorable time of day.

&&

.SHORT TERM...(tonight through Sunday)
Issued at 301 PM CDT THU SEP 15 2016

Primary concern tonight is convective development and overall
effects as an upstream trough and cold front move into the region.

Convection has festered most of the morning in northeast NE and
while it was never strong, it was very efficient at generating
rainfall with a report of 4.3 inches in Knox county. Additional
convection has fired in northeast NE this afternoon in response to
the tail end of the first piece of energy moving away from the
region...within an overall very moist environment with PW values
around 150% of normal this morning.

20z objective surface analysis indicated the cold front was well
west of the forecast area, however a subtle warm front had pushed
through the mid Missouri valley with temps now in the lower 80s
across much of the area. Most recent HRRR model continues to
suggest strong and possibly severe storm development in northeast
NE into northwest IA...which may become more west/east oriented
resulting in training of cells through the evening north of the
Platte River. Am concerned that given environmental moisture which
is 1-2 standard deviations above normal, warm cloud depths, high
moisture transport on a continued low level jet, this is an area
that could be primed for flash flooding given 300-500% above
normal rainfall in the last 7 days. Thus will issue a flash flood
watch for a few counties north of the Platte River tonight.
Elsewhere, while heavy rain will be possible with storms as the
upper low pushes in from the west, enough of a cold pool may
develop to help keep storms progressive.

Regarding severe potential tonight, environmental shear of 30-40
knots combined with mixed CAPE of 2000-2500 J/Kg should be
sufficient for rotating storms with wind and hail potential in the
stronger storms, but given decent low level turning near the warm
frontal boundary there will also be a small tornado threat that
we'll have to monitor. Will have fairly high pops 60-80% across
the forecast area tonight, with timing initially in northeast NE,
then spreading east southeast into the remainder of the forecast
area by late evening and overnight.

Storm chances linger in southeast NE on Friday, but should push
east of the forecast area Friday evening.

Dry and mild weather persists Saturday. Models hint at a weak wave
quickly moving across the Plains Saturday night so have added a
slight chance of rain for some areas. Wave should be east of the
area by Sunday with dry weather expected.

.LONG TERM...(Sunday night through Thursday)
Issued at 301 PM CDT THU SEP 15 2016

Dry weather early in the period, with rain chances returning by
Tuesday night through Thursday, although models are not in good
agreement with the GFS more bullish on precip and the ECMWF more
dry.

&&

.AVIATION...(06Z TAFS for KOFK...KLNK and KOMA.)
Issued at 1217 AM CDT FRI SEP 16 2016

Scattered thunderstorms will affect all eastern Nebraska TAF sites
through 12Z. KOFK is on the north side of the strongest storms,
so mainly VFR showers with a brief MVFR thunderstorm. KOMA and
KLNK will see occasional storms with about a two-hour window when
IFR vsbys/cigs and strong winds will be possible. All thunderstorm
activity is expected to move east of TAF sites by or shortly after
12Z with VFR conditions and winds turning to the northwest to
follow.

&&

.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch until 5 AM CDT early this morning for NEZ015-
     032>034-042>045.

IA...Flash Flood Watch until 5 AM CDT early this morning for IAZ043-
     055-056.

&&

UPDATE...DeWald
SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...Dergan
Hazardous weather outlook, Sep 15, 11:12 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1112 PM CDT THU SEP 15 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-161815-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1112 PM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

PERSISTENT THUNDERSTORMS FROM CENTRAL NEBRASKA INTO WEST CENTRAL
IOWA WILL CONTINUE TO GENERATE POTENTIALLY FLOODING RAINS TO AREAS
FROM NEAR PLATTE CENTER AND COLUMBUS INTO WESTERN IOWA NEAR
WOODBINE...HARLAN AND SOLDIER. RAINFALL COULD TOTAL 5 TO 8 INCHES
BEFORE IT ENDS MID FRIDAY MORNING. SOME STORMS WITHIN THIS AREA OF
STORMS COULD ALSO PRODUCE LARGE HAIL.

ANOTHER AREA OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST NEBRASKA
INTO SOUTHWEST IOWA BETWEEN MIDNIGHT AND SUNRISE FRIDAY. THERE IS
A SMALL CHANCE SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS.

MOST OF THIS ACTIVITY WILL MOVE EAST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA FRIDAY MORNING. THEN THERE IS A SMALL CHANCE FOR
MORE THUNDERSTORMS TO DEVELOP FRIDAY AFTERNOON IN SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THERE WILL BE MORE CHANCES FOR THUNDERSTORMS TUESDAY NIGHT
THROUGH THURSDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.

In the hours before

Special weather statement, Sep 15, 10:51 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1051 PM CDT THU SEP 15 2016

NEZ043-050-065-078-088-160430-
JEFFERSON NE-COLFAX NE-SEWARD NE-BUTLER NE-SALINE NE-
1051 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR BUTLER...SEWARD...SALINE...
SOUTHERN COLFAX AND JEFFERSON COUNTIES UNTIL 1130 PM CDT...

AT 1049 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF POLK TO 4 MILES
NORTH OF BYRON. MOVEMENT WAS EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
SONE OF THESE STORMS. THERE ARE GUSTY WINDS OUT AHEAD OF THE LINE OF
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
SEWARD...CRETE...FAIRBURY...DAVID CITY...MILFORD...WILBER...FRIEND...
UTICA...DORCHESTER...BELLWOOD...PLYMOUTH...BEAVER CROSSING...
RISING CITY...BRAINARD...STAPLEHURST...WESTERN...GARLAND...DWIGHT...
BEE AND ULYSSES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND 162.
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 409 AND 430.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 385.

LAT...LON 4000 9737 4136 9737 4142 9693 4000 9697
TIME...MOT...LOC 0349Z 256DEG 41KT 4102 9774 4007 9776

MILLER
Special weather statement, Sep 15, 11:19 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1119 PM CDT THU SEP 15 2016

IAZ055-NEZ015-033-034-044-045-051-160500-
HARRISON IA-DODGE NE-THURSTON NE-WASHINGTON NE-BURT NE-SAUNDERS NE-
CUMING NE-
1119 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRISON...DODGE...
SOUTHEASTERN CUMING...BURT...NORTHWESTERN WASHINGTON...SOUTHEASTERN
THURSTON AND NORTHERN SAUNDERS COUNTIES UNTIL MIDNIGHT CDT...

AT 1119 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF SCRIBNER...OR 35 MILES EAST OF COLUMBUS...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEKAMAH...SCRIBNER...LYONS...HOOPER...MONDAMIN...NICKERSON...
SNYDER...UEHLING...CRAIG...OAKLAND...HERMAN...WINSLOW...
7 MILES NORTH OF NORTH BEND...
DEAD TIMBER STATE RECREATION AREA AND SUMMIT LAKE STATE RECREATION
AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 140.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 417 AND 420.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 141.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 120 AND 150.
 INTERSTATE 29 BETWEEN MILE MARKERS 86 AND 89.

LAT...LON 4142 9665 4164 9689 4204 9637 4168 9600
TIME...MOT...LOC 0419Z 224DEG 28KT 4157 9670

MILLER
Special weather statement, Sep 15, 11:27 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1127 PM CDT THU SEP 15 2016

NEZ050-065-078-088-160515-
JEFFERSON NE-SEWARD NE-BUTLER NE-SALINE NE-
1127 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BUTLER...SEWARD...SALINE
AND JEFFERSON COUNTIES UNTIL 1215 AM CDT...

AT 1127 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GRESHAM TO NEAR NARKA. MOVEMENT WAS
EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO AROUND 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SEWARD...CRETE...FAIRBURY...MILFORD...WILBER...FRIEND...UTICA...
DORCHESTER...DE WITT...PLYMOUTH...BEAVER CROSSING...RISING CITY...
BRAINARD...DILLER...STAPLEHURST...WESTERN...GARLAND...
PLEASANT DALE...DWIGHT AND BEE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND 162.
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 412 AND 430.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 388.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4122 9735 4122 9692 4001 9692 4000 9737
TIME...MOT...LOC 0427Z 259DEG 33KT 4101 9741 3995 9748

MILLER
Special weather statement, Sep 16, 12:09 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1209 AM CDT FRI SEP 16 2016

NEZ066-089-160600-
GAGE NE-LANCASTER NE-
1209 AM CDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR GAGE AND LANCASTER COUNTIES UNTIL
100 AM CDT...

AT 1209 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF VALPARAISO TO 4
MILES WEST OF WYMORE. MOVEMENT WAS EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...BEATRICE...WAVERLY...HICKMAN...WYMORE...BENNET...FIRTH...
CORTLAND...BLUE SPRINGS...ODELL...PANAMA...CLATONIA...HALLAM...
PICKRELL...ADAMS...MALCOLM...ROCA...DENTON...RAYMOND AND DAVEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 167 AND 191.
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 469.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 77.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 390 AND 412.

LAT...LON 4104 9689 4104 9648 4002 9648 4000 9678
      4000 9690
TIME...MOT...LOC 0509Z 271DEG 36KT 4104 9687 4014 9674

MILLER
Special weather statement, Sep 16, 12:36 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1236 AM CDT FRI SEP 16 2016

NEZ051-053-066>068-160615-
CASS NE-LANCASTER NE-OTOE NE-SAUNDERS NE-SARPY NE-
1236 AM CDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR CASS...SARPY...SOUTHEASTERN
SAUNDERS...NORTHWESTERN OTOE AND NORTHEASTERN LANCASTER COUNTIES
UNTIL 115 AM CDT...

AT 1236 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 3 MILES NORTH OF GREENWOOD TO LINCOLN.
MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...BELLEVUE...PAPILLION...PLATTSMOUTH...GRETNA...WAVERLY...
ASHLAND...SPRINGFIELD...LOUISVILLE...WEEPING WATER...ELMWOOD...
GREENWOOD...MURRAY...CEDAR CREEK...AVOCA...MURDOCK...UNION...
NEHAWKA...OFFUTT AFB AND EAGLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 51 AND 82.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 63 AND 85.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 397 AND 437.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4080 9677 4110 9666 4116 9591 4068 9590
TIME...MOT...LOC 0536Z 258DEG 44KT 4102 9645 4081 9674

MAYES
Special weather statement, Sep 16, 12:40 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1240 AM CDT FRI SEP 16 2016

IAZ090-NEZ068-090>093-160630-
FREMONT IA-NEMAHA NE-RICHARDSON NE-JOHNSON NE-PAWNEE NE-OTOE NE-
1240 AM CDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT...NEMAHA...
RICHARDSON...PAWNEE...JOHNSON AND OTOE COUNTIES UNTIL 130 AM CDT...

AT 1240 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 3 MILES EAST OF PALMYRA TO 3 MILES
NORTHEAST OF SUMMERFIELD. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FALLS CITY...NEBRASKA CITY...AUBURN...SYRACUSE...TECUMSEH...
HAMBURG...PAWNEE CITY...HUMBOLDT...PERU...PALMYRA...STERLING...
JOHNSON...COOK...UNADILLA...TABLE ROCK...TALMAGE...DOUGLAS...
VERDON...SUMMERFIELD AND STELLA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 195 AND 240.
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 475 AND 508.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 51.
 INTERSTATE 29 BETWEEN MILE MARKERS 1 AND 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4000 9645 4076 9646 4069 9564 4058 9558
      4059 9576 4053 9577 4056 9568 4055 9565
      4047 9569 4046 9564 4042 9566 4034 9562
      4031 9566 4030 9557 4026 9555 4023 9547
      4018 9548 4012 9540 4004 9542 4000 9531
TIME...MOT...LOC 0540Z 272DEG 36KT 4072 9634 4004 9631

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:47 PM CDTFlash Flood WarningOAXBurt, Thurston5 hr
Sep 15, 7:57 PM CDTFlash Flood WarningOAXCuming, Stanton, Thurston, Wayne5 hr
Sep 15, 8:04 PM CDTSpecial Weather StatementOAXCuming, Stanton26 min
Sep 15, 8:12 PM CDTFlash Flood WarningOAXColfax, Madison, Platte, Stanton8 hr
Sep 15, 8:36 PM CDTSpecial Weather StatementOAXColfax24 min
Sep 15, 8:42 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge, Stanton21 min
Sep 15, 8:44 PM CDTFlash Flood WarningOAXBurt, Washington5 hr
Sep 15, 9:19 PM CDTSpecial Weather StatementOAXColfax26 min
Sep 15, 9:31 PM CDTSpecial Weather StatementOAXWashington29 min
Sep 15, 9:39 PM CDTFlash Flood WarningOAXButler, Colfax, Platte6 hr
Sep 15, 10:09 PM CDTFlash Flood WarningOAXBurt, Colfax, Cuming, Stanton, Thurston6 hr
Sep 15, 10:11 PM CDTSpecial Weather StatementOAXColfax, Platte49 min
Sep 15, 10:23 PM CDTRiver Flood WarningOAXDodge41 hr
Sep 15, 10:23 PM CDTRiver Flood WarningOAXCuming37 hr
Sep 15, 10:23 PM CDTRiver Flood WarningOAXDodge41 hr
Sep 15, 10:51 PM CDTSpecial Weather StatementOAXButler, Jefferson, Saline, Seward39 min
Sep 15, 10:52 PM CDTFlash Flood WarningOAXBurt, Washington6 hr
Sep 15, 11:07 PM CDTRiver Flood WarningOAXDodge21 hr
Sep 15, 11:15 PM CDTFlash Flood WarningOAXBurt, Colfax, Cuming, Dodge5 hr
Sep 15, 11:19 PM CDTSpecial Weather StatementOAXBurt, Dodge41 min
Sep 15, 11:27 PM CDTSpecial Weather StatementOAXJefferson, Saline, Seward48 min
Sep 15, 11:44 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Saunders46 min
Sep 16, 12:09 AM CDTSpecial Weather StatementOAXGage, Lancaster51 min
Sep 16, 12:20 AM CDTFlash Flood WarningOAXBurt, Washington4 hr
Sep 16, 12:36 AM CDTSpecial Weather StatementOAXCass, Sarpy39 min
Sep 16, 12:40 AM CDTSpecial Weather StatementOAXJohnson, Nemaha, Otoe, Pawnee, Richardson50 min
Sep 16, 12:51 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy24 min
Sep 16, 1:15 AM CDTSevere Thunderstorm WarningOAXCass, Otoe30 min
Sep 16, 1:40 AM CDTFlash Flood WarningOAXBurt, Washington3 hr
Sep 16, 3:24 AM CDTRiver Flood WarningOAXDodge20 hr
Sep 16, 6:52 AM CDTAreal Flood AdvisoryOAXBurt, Colfax, Cuming, Dodge, Madison, Platte and 4 more6 hr
Sep 16, 8:38 AM CDTAreal Flood WarningOAXBurt, Colfax, Cuming, Dodge, Platte, Stanton9 hr
Sep 16, 9:48 AM CDTRiver Flood WarningOAXCass4 days
Sep 16, 9:48 AM CDTRiver Flood WarningOAXOtoe4 days
Sep 16, 9:48 AM CDTRiver Flood WarningOAXNemaha4 days
Sep 16, 9:48 AM CDTRiver Flood WarningOAXRichardson4 days
Sep 15, 7:16 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona, Shelby44 min
Sep 15, 8:00 PM CDTSpecial Weather StatementOAXHarrison30 min
Sep 15, 8:49 PM CDTSpecial Weather StatementOAXHarrison, Shelby41 min
Sep 16, 1:44 AM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page31 min
Sep 16, 2:12 AM CDTSpecial Weather StatementOAXMontgomery, Page48 min
Sep 16, 8:45 AM CDTRiver Flood WarningOAXFremont34 hr
Sep 16, 8:45 AM CDTRiver Flood WarningOAXMontgomery52 hr
Sep 16, 8:45 AM CDTRiver Flood WarningOAXFremont66 hr

Nearby

Flash Flood Warnings in Iowa, 2016Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.